something new, sort of

The doctor has put me on something that I’ve been on before. It’s worked before, which is why he’s prescribing it. I will find a way to combat the side effects. I have given up on medications because of side effects in the past, but I didn’t give up on this one the first time so I don’t expect to now. The weird thing about this drug is that it makes a person lose his/her words. Like, it makes a person forget what he/she is saying mid sentence or forget the word that means what he/she is trying to say. I never fully recovered from that side effect, even after being off the medication for five years. So now the problem will get worse. That’s a big deal since I’m a teacher and also since I like to write, and think, and you know, communicate in general. I started the medication this morning, and already I feel the effects. I am having trouble writing this post, in fact. But I’m not going to let this problem discourage me like I did years ago. I think that writing and reading and playing word games will help. Maybe. I hope. What the fuck do I have to lose to try, anyhow.

So I might not have anything to write about (I’m not sure I ever really do), but I’m going to write every day, here or elsewhere. If things start to sound weird, you’ll know why. It might even be entertaining. I sure hope my boss thinks so. (hm.)

Advertisements

One thought on “something new, sort of

  1. That sucks. Sometimes medicine is a double edged sword. A friend of mine is in similar straits. She lost her ability to concentrate on reading and writing, but she desperately needs the medication. I hope you can find a way to combat the side effects.

    Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s